MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X7.5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X7.5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX3575
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure that was targeting an anterior communicating artery (acom) aneurysm, the size of the 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil (640cx3575 / 30615578) was determined not to be the proper size for the target; the intention was to replace the coil, but the introducer sheath became split.Adequate and continuous flush was maintained through the microcatheter (unspecified brand).There was no resistance at any time during advancement of the coil through the microcatheter.The complaint documented that there was no delay in the procedure as a result of the reported issue; there was no report of any patient adverse event or complication associated with the reported issue.The procedure was successfully completed.The complaint device was returned for analysis.During the microscopic inspection, the coil was observed to be in a kinked condition.Based on the result of the product analysis completed on 20-may-2022, the event has been deemed reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.(b)(6).The initial reporter email address was not provided.[conclusion]: the healthcare professional reported that during a coil embolization procedure that was targeting an anterior communicating artery (acom) aneurysm, the size of the 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil (640cx3575 / 30615578) was determined not to be the proper size for the target; the intention was to replace the coil, but the introducer sheath became split.Adequate and continuous flush was maintained through the microcatheter (unspecified brand).There was no resistance at any time during advancement of the coil through the microcatheter.The complaint documented that there was no delay in the procedure as a result of the reported issue; there was no report of any patient adverse event or complication associated with the reported issue.The procedure was successfully completed.The complaint device was returned for evaluation and analysis.The result of the investigation is documented below.Investigation summary: a non-sterile 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil was received contained in a pouch.Visual inspection was performed.The hypotube was observed to be kinked at 94cm from the proximal end.The gripper was observed protruding from the introducer.Microscopic inspection was performed.Under magnification, the hypotube is confirmed to be protruding from the introducer.The gripper was observed stretched and the embolic coil was observed in kinked condition inside the introducer.The embolic coil is still attached to the delivery unit.The introducer showed evidence of use since the zipper was reaching the most distal end, indicating that the introducer had been unzipped.No other damage was observed on the introducer; the embolic coil and the gripper were observed to be distally displaced; this displacement may have been inadvertently caused during the removal of the device from the microcatheter and could have been interpreted as the split damage reported.No further testing could be performed due to the damages observed on the device.The reported issue in the complaint is confirmed based on the damages observed on the gripper.A review of manufacturing documentation associated with this lot (30615578) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use contain the following cautions: if the unit presents with physical damage upon shipment, immediately notify codman & shurtleff, inc.For replacement.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.The embolic coil can become kinked during procedure handling where force may have been inadvertently applied.The kinked condition of the embolic coil was not originally reported in the complaint.The complaint documented that continuous flush was maintained through the microcatheter and there was no resistance at any time during the advancement of the coil through the microcatheter.The exact cause of the observed kinked condition of the embolic coil component cannot be conclusively determined; however, it is possible that some force may have been inadvertently applied during the attempt to resheath the coil that may have resulted in the embolic coil component becoming kinked as noted during the microscopic inspection.The gripper was also observed stretched was noted to be protruding from the introducer, which suggests that some force may have been exerted on it.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil left the manufacturing facility with the embolic coil in kinked condition as observed under microscopic magnification.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X7.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14462904
Report Number3008114965-2022-00354
Device Sequence Number4596559
Product Code KRD
UDI-Device Identifier10886704030706
UDI-Public10886704030706
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number640CX3575
Device Catalogue Number640CX3575
Device Lot Number30615578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2022
Initial Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown